Duchêne, Vincent; Raymond, Nicolas

Spectral Asymptotics for the Schrödinger Operator on the Line with Spreading and Oscillating Potentials

Doc. Math. 23, 599-636 (2018)
DOI: 10.25537/dm.2018v23.599-636

Summary

This study is devoted to the asymptotic spectral analysis of multiscale Schrödinger operators with oscillating and decaying electric potentials. Different regimes, related to scaling considerations, are distinguished. By means of a normal form filtrating most of the oscillations, a reduction to a non-oscillating effective Hamiltonian is performed.

Mathematics Subject Classification

34L15, 34L40, 34E10

Keywords/Phrases

Schrödinger operator, rapid oscillations, spectral asymptotics, normal form, WKB expansion

References

  • 1. G. Allaire, Y. Capdeboscq, A. Piatnitski, V. Siess, and M. Vanninathan. Homogenization of periodic systems with large potentials. Arch. Ration. Mech. Anal., 174(2):179--220, 2004. DOI 10.1007/s00205-004-0332-7; zbl 1072.35023; MR2098106.
  • 2. G. Allaire and F. Malige. Analyse asymptotique spectrale d'un problème de diffusion neutronique. C. R. Acad. Sci. Paris Sér. I Math., 324(8):939--944, 1997. DOI 10.1016/S0764-4442(97)86972-8; zbl 0879.35153; MR1450451.
  • 3. G. Allaire and A. Piatnitski. Uniform spectral asymptotics for singularly perturbed locally periodic operators. Comm. Partial Differential Equations, 27(3-4):705--725, 2002. DOI 10.1081/PDE-120002871; zbl 1026.35012.
  • 4. D. Borisov and R. Gadyl'shin. On the spectrum of the Schrödinger operator with a rapidly oscillating compactly supported potential. Teoret. Mat. Fiz., 147(1):58--63, 2006. zbl 0306.35072; MR2254715.
  • 5. D. I. Borisov and R. R. Gadyl'shin. On the spectrum of a selfadjoint differential operator with rapidly oscillating coefficients on the axis. Mat. Sb., 198(8):3--34, 2007. MR2355433.
  • 6. M. Born and R. Oppenheimer. Zur Quantentheorie der Molekeln. Ann. Phys., 84:457--484, 1927. DOI 10.1002/andp.19273892002; zbl 53.0845.04.
  • 7. A. Chechkina, I. Pankratova, and K. Pettersson. Spectral asymptotics for a singularly perturbed fourth order locally periodic elliptic operator. Asymptot. Anal., 93(1-2):141--160, 2015. DOI 10.3233/ASY-151291; zbl 1333.35136; MR3366726; arxiv 1408.3627.
  • 8. H. L. Cycon, R. G. Froese, W. Kirsch, and B. Simon. Schrödinger operators with application to quantum mechanics and global geometry. Texts and Monographs in Physics. Springer-Verlag, Berlin, study edition, 1987. zbl 0619.47005; MR0883643.
  • 9. M. Dimassi. Semi-classical asymptotics for Schrödinger operator with oscillating decaying potential. Canad. Math. Bull., 2016. DOI 10.4153/CMB-2016-022-8; zbl 1353.81049; MR3563753.
  • 10. M. Dimassi and A. T. Duong. Scattering and semi-classical asymptotics for periodic Schrödinger operators with oscillating decaying potential. Math. J. Okayama Univ., 59:149--174, 2017. zbl 1358.81107; MR3643435.
  • 11. A. Drouot. Bound states for rapidly oscillatory Schrödinger operators in dimension 2. SIAM J. Math. Anal., 50(2):1471--1484, 2018. DOI 10.1137/16M1099352; zbl 06850751; MR3771403; arxiv 1609.00757.
  • 12. A. Drouot. Scattering resonances for highly oscillatory potentials. To appear in Ann. Sci. École Norm. Sup. arxiv 1509.04198.
  • 13. V. Duchêne and N. Raymond. Spectral asymptotics for the Schrödinger operator on the line with spreading and oscillating potentials. Preprint Arxiv:1609.01990v1.
  • 14. V. Duchêne, I. Vukićević, and M. I. Weinstein. Scattering and localization properties of highly oscillatory potentials. Comm. Pure Appl. Math., 67(1):83--128, 2014. DOI 10.1002/cpa.21459; zbl 1292.34083; MR3139427.
  • 15. V. Duchêne, I. Vukićević, and M. I. Weinstein. Homogenized description of defect modes in periodic structures with localized defects. Commun. Math. Sci., 13(3):777--823, 2015. DOI 10.4310/CMS.2015.v13.n3.a9; zbl 1325.34099; MR3318385; arxiv 1301.0837.
  • 16. A. Figotin, F. Germinet, A. Klein, and P. Müller. Persistence of Anderson localization in Schrödinger operators with decaying random potentials. Ark. Mat., 45(1):15--30, 2007. DOI 10.1007/s11512-006-0039-0; zbl 1159.47059; MR2312950; arxiv math-ph/0604020.
  • 17. C. Gérard, A. Martinez, and J. Sjöstrand. A mathematical approach to the effective Hamiltonian in perturbed periodic problems. Comm. Math. Phys., 142(2):217--244, 1991. DOI 10.1007/BF02102061; zbl 0753.35057; MR1137062.
  • 18. B. Helffer. Semi-classical analysis for the Schrödinger operator and applications, volume 1336 of Lecture Notes in Mathematics. Springer-Verlag, Berlin, 1988. zbl 0647.35002; MR0960278.
  • 19. T. Jecko. On the mathematical treatment of the Born-Oppenheimer approximation. J. Math. Phys., 55(5):053504, 26, 2014. DOI 10.1063/1.4870855; zbl 1298.81092; MR3390631; arxiv 1303.5833.
  • 20. M. Klaus. On the bound state of Schrödinger operators in one dimension. Ann. Physics, 108:288--300, 1977. DOI 10.1016/0003-4916(77)90015-X; zbl 0427.47033; MR0503200.
  • 21. M. Klein, A. Martinez, R. Seiler, and X. P. Wang. On the Born-Oppenheimer expansion for polyatomic molecules. Comm. Math. Phys., 143(3):607--639, 1992. DOI 10.1007/BF02099269; zbl 0754.35099; MR1145603.
  • 22. J. Lampart and S. Teufel. The adiabatic limit of the Laplacian on thin fibre bundles. In Microlocal methods in mathematical physics and global analysis, Trends Math., pages 33--36. Birkhäuser/Springer, Basel, 2013. MR3307793.
  • 23. J. Lampart and S. Teufel. The adiabatic limit of Schrödinger operators on fibre bundles. Math. Ann., 367(3-4):1647--1683, 2017. DOI 10.1007/s00208-016-1421-2; zbl 1371.58010; MR3623234; arxiv 1402.0382.
  • 24. A. Martinez. A general effective Hamiltonian method. Atti Accad. Naz. Lincei Cl. Sci. Fis. Mat. Natur. Rend. Lincei (9) Mat. Appl., 18(3):269--277, 2007. DOI 10.4171/RLM/494; zbl 1139.35383; MR2318820.
  • 25. I. Pankratova and K. Pettersson. Spectral asymptotics for an elliptic operator in a locally periodic perforated domain. Appl. Anal., 94(6):1207--1234, 2015. DOI 10.1080/00036811.2014.924110; zbl 1319.35122; MR3325342; arxiv 1403.5159.
  • 26. K. Pettersson. Subcritical perturbation of a locally periodic elliptic operator. Math. Methods Appl. Sci., 40(4):1044--1052, 2017. DOI 10.1002/mma.4035; zbl 1367.35026; MR3610716; arxiv 1505.06852.
  • 27. G. Raikov. Discrete spectrum for Schrödinger operators with oscillating decaying potentials. J. Math. Anal. Appl., 438(2):551--564, 2016. DOI 10.1016/j.jmaa.2016.02.005; zbl 1333.81142; MR3466052.
  • 28. N. Raymond. Bound States of the Magnetic Schrödinger Operator, volume 27. EMS Tracts, 2017. DOI 10.4171/169; zbl 1370.35004; MR3616340.
  • 29. M. Reed and B. Simon. Methods of modern mathematical physics. IV. Analysis of operators. Academic Press [Harcourt Brace Jovanovich Publishers], New York, 1978. zbl 0521.47001; MR0493421.
  • 30. B. Simon. The bound state of weakly coupled Schrödinger operators in one and two dimensions. Ann. Physics, 97(2):279--288, 1976. DOI 10.1016/0003-4916(76)90038-5; zbl 0325.35029; MR0404846.
  • 31. B. Simon. Semiclassical analysis of low lying eigenvalues. I. Nondegenerate minima: asymptotic expansions. Ann. Inst. H. Poincaré Sect. A (N.S.), 38(3):295--308, 1983. zbl 0537.35023; MR0708966.
  • 32. P. Zhevandrov and A. Merzon. Asymptotics of eigenfunctions in shallow potential wells and related problems. In Asymptotic methods for wave and quantum problems, volume 208 of Amer. Math. Soc. Transl. Ser. 2, pages 235--284. Amer. Math. Soc., Providence, RI, 2003. zbl 1140.81396; MR1995394.

Affiliation

Duchêne, Vincent
Univ. de Rennes 1, CNRS, IRMAR-UMR6625, F-35000 Rennes, France
Raymond, Nicolas
Univ. de Rennes 1, CNRS, IRMAR-UMR6625, F-35000 Rennes, France

Downloads